Have a jerk for a Dr.

Discussion in 'Fibromyalgia Main Forum' started by thirkmom, Jun 19, 2006.

  1. thirkmom

    thirkmom New Member

    My Oxycontin 80mg was wearing off after about 8 hrs. consistently. I asked my Dr., who is a neurologist, at the pain clinic if there was anyway we could divey the Oxy into 3 doses instead of two. This guy is already upset I take Oxy 80 mg anyway. He doesn't believe anyone with fibro could hurt that bad. So, he says O.K. we can do that and hands me a script for Oxycontin 40 mg three times a day, which is half of the dose my body is used to. Even with getting a 3rd dose of 40mg it still doesn't boost me up to 80 mg. I was thinking maybe he would give me 60 mg. 3 times a day and cut back my Roxicodone for break through. Well he cut back my Roxicodone from 30 mg to 15 mg no more than twice a day. When I asked him him if dropping from 80 mg to 40 mg would be put me in withdrawl, he said oh you'll be fine. I didn't challenge him or anything. I had already been in his office for 1 hr. and 45 min. with my 2 year old grand daughter. By that time I just wanted out. His nurse comes in and says the Dr. wants a piss test. That took another 20 min. I don't know if he was trying to punish me for asking him about withrawl or whether he was testing me now, so next time he can test me to see if I've been compliant.

    Well, I decided a med reduction wouldn't be a bad idea and had a positive attitude until the next day. Then WAM Kick my butt pain. The fact is, I have been compliant with the regimen for 7 days now and on a pain scale of 1-10 I'm a 100. I called the Dr.'s office today and told them put my meds back like they were. They won't do it unless I come in and pay my copay and see the Dr. again tomorrow. There goes another 2 hours and $20.00. I just saw him 13 days ago. It would be so easy to just go to his office and pick up a new script.

    I have been so miserable this past week and have felt awful as well as in immense pain. I almost feel I have had some withdrawl. Has anyone else had a drop in their pain meds and had withdrawl symptoms and if so how much of a drop?


  2. 69mach1

    69mach1 New Member

    that is awful...sorry about all of this mess....i believe you could possibly get withdrawal symptoms....

    i know my psychologist and psychaitrist do not want me on any opoids because it will make my depression worse...so i suffer most days...

    i hope you get what you need soon..

    jodie
  3. PVLady

    PVLady New Member

    I am sorry what you are going through. I want to let you know, if you ever want to get off the Oxy without withdrawals, see a doctor who can prescribe Subutex.

    I was on MS Contin and also had problems with tolerance, etc. Plus the side effects were awful. I went on Subutex, off the MS Contin over a year ago and stayed on a maintenance dose. I rarely have flares and am doing well. (Even what I call a flare now is nothing like before. I am never bedridden or housebound now).

    Many doctors don't seem to care if you have withdrawals, but it is totally unnecessary with Subutex. Doctors have to be specially licensed to prescribe it so many don't even bother.

    It has been a miracle for me. You actually dissolve it under your tongue 4 times day.. The only other meds I take is Tylenol Gel Cap, and on rare occasion Ultram.

    I believe Subutex is a form of a mild opiate but much less hard on your body and easier to taper off. I don't really plan to taper off Subutex because it controls my fibro with few side effects.

    When I was on MS Contin, after 6 hours I was needing more. I vowed when I started it, I was not going to increase the dose because of the side effects. For me, it was terrible.

    Luckily, I found a doctor you was familiar with the Subutex protocol. His name is Dr. Rick Chavez in Redondo Beach, CA. If you ever need info, you can contact his office for info for your doctor.

    I am currently on a maintenance dose of 16 mg day.




    [This Message was Edited on 06/20/2006]
  4. thirkmom

    thirkmom New Member

    So in addition to helping you wean off of the narcotic, Subutex actually works as a pain med afterward? I will check into that. Thanks.
  5. thirkmom

    thirkmom New Member

    Thanks for sharing my pity party with me. I just needed to vent and the sympathy helps a lot. If nothing else it validates my feeling on how the Dr.didn't concern himself with my concerns. LuAnn
  6. thirkmom

    thirkmom New Member

    and was pleasantly surprised to get his new PA who was more than happy to go back to the previous dosing and schedule. She told me I was lucky my withdrawl wasn't any worse than it was. She seems to be a pretty sharp little gal. As long as I don't have to see the Dr. we should get along well. Get this, he doesn't seem to think I have restless legs because the drug of choice for it are narcotics and Im already on a large dose of narcotics so therefore, I couldn't possibly have restless legs. I had asked him for some Requip. Well, just before I was getting ready to leave he tosses me 2 sample bottles of Requip and tells me to take one every morning .25. I told the PA I thought that dose was to low and she agreed and gave me a starter pack that raises the level every few days with instructions to take at bed time. I told her the Dr. said to take them in the am. That's when she told me that you have to take them at night or they will make you sleep during the day. I already take 400 mg. of Provigil for excessive daytime sedation.I couldn't figure out why my Provigil hadn't been as effective. So he screwed that up too. I've been looking in my crystal ball and I see a new Dr. in my future before he ends up killing me off. Thanks for your help and listening guys. LuAnn